Malassezia Folliculitis Presented as AcneiformEruption After Cetuximab Administration
March 2009 | Volume 8 | Issue 3 | Case Reports | 274 | Copyright © March 2009
Evangelos Cholongitas MD, Chrysoula Pipili MD,Despina Ioannidou MD
AbstractCetuximab, a new recombinant monoclonal antibody that inhibits the epidermal growth factor receptor (EGFR), is frequently associated with cutaneous reaction. A 85 year-old male with a diagnosis of adenocarcinoma of the right parotid gland referred to our department for persistent acneiform eruption on the face and trunk induced after cetuximab administration. Despite cetuximab discontinuation and administration of antibiotics as well as topical steroids, the skin lesions were persisted for several months. Interestingly, the pustules and the acneiform eruption showed significant improvement after a course of oral itraconazole. The latter was given when the microscopic examination of the pus obtained from the lesions revealed the presence of Malassezia folliculitis.